Kounis Syndrome: Dexketoprofen-Associated ST-Elevation Myocardial Infarction

  • Aytekin Aksakal Cardiology Department, Ordu State Hospital, Ordu, Turkey
  • Zeki Simşek Cardiology Department, Kartal Koşuyolu Training and Education Hospital, Istanbul, Turkey
  • Diyar Köprülü Cardiology Department, Ordu State Hospital, Ordu, Turkey
  • Uğur Arslan Cardiology Department, Samsun Training and Education Hospital, Samsun, Turkey

Keywords

Kounis syndrome, dexketoprofen, allergic myocardial infarction

Abstract

Allergic angina and allergic myocardial infarction are common diseases associated with acute coronary syndromes and encompass a wide spectrum of mast cell activation disorders termed "Kounis Syndrome". We present here a patient with Kounis syndrome presenting with sudden cardiac arrest after intravenous infusion of dexketoprofen in the emergency room.

VIEW THE ENTIRE ARTICLE

References

  • Bally M, Beauchamp M-E, Abrahamowicz M, Nadeau L, Brophy JM. Risk of acute myocardial infarction with real-world NSAIDs depends on dose and timing of exposure. Pharmacoepidemiol Drug Saf 2017;27: 69–77.
  • Kounis NG. Coronary hypersensitivity disorder: Kounis syndrome. Clin Ther 2013;35:563–71.
  • Renda F, Landoni G, Trotta F, Piras D, Finco G, Felicetti P, et al. Kounis Syndrome: an analysis of spontaneous reports from the international pharmacovigilance database. International J Cardiol 2016;203:217–20.
  • Kounis NG, Giannopoulos S, Soufras GD, Kounis GN, Goudevenos J. Foods, drugs, and environmental factors: new Kounis syndrome culprits. Intern Med 2015;54:1577–82.
  • Tsigkas G, Chouchoulis K, Kounis NG, Alexopoulos D. The allergic reaction reveals a non-fatal late stent thrombosis. A new subtype of Kounis syndrome? International J Cardiol 2011; 149:281-2.
  • Agile C, Nugent K, Shome GP, Kounis NG. Treatment of Kounis syndrome. International J Cardiol 2010; 143:223-6.
  • Atoui R, Mohammadi S, Shum-Tim D. Surgical removal of occluded stents: when stenting is a problem. Interact Cardiovasc Thorac Surg 2009;9:736–8.
  • Published: 2021-11-12

    Issue: 2021: LATEST ONLINE (view)

    Section: Articles

    How to cite:
    1.
    Aksakal A, Simşek Z, Köprülü D, Arslan U. Kounis Syndrome: Dexketoprofen-Associated ST-Elevation Myocardial Infarction. EJCRIM 2021;2 doi:10.12890/2021_003006.